Alert archive / Maryland / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 28, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at May 26, 2012, 7:17 PM EDT for Morgan County, West Virginia; Allegany County, Washington County, Maryland. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2012, 7:17 PM EDT (23:17 UTC)
- Expired
- May 26, 2012, 8:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Allegany County, MD, Washington County, MD, Morgan County, WV
The radar
The Sterling radar (KLWX), 106 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479
WUUS51 KLWX 262317
SVRLWX
MDC001-043-WVC065-270000-
/O.NEW.KLWX.SV.W.0028.120526T2317Z-120527T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
717 PM EDT SAT MAY 26 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND...
NORTHWESTERN MORGAN COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
NORTHEASTERN ALLEGANY COUNTY IN WESTERN MARYLAND...
* UNTIL 800 PM EDT
* AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 23 MILES NORTH OF FISHERS BRIDGE...OR 21 MILES NORTHWEST OF
SPOHRS CROSSROADS...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BELLEGROVE...
FOREST PARK...
HANCOCK...
BERKELEY SPRINGS...
BERRYVILLE...
GREAT CACAPON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3973 7811 3969 7808 3951 7834 3973 7853
3973 7852 3973 7839
TIME...MOT...LOC 2316Z 311DEG 17KT 3984 7841
$$
BPP2 follow-up statements
546
WWUS51 KLWX 262338
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
738 PM EDT SAT MAY 26 2012
MDC001-043-WVC065-270000-
/O.CON.KLWX.SV.W.0028.000000T0000Z-120527T0000Z/
WASHINGTON MD-MORGAN WV-ALLEGANY MD-
738 PM EDT SAT MAY 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR ALLEGANY...MORGAN AND WASHINGTON COUNTIES...
AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR BARNES GAP...OR 13 MILES NORTHWEST OF VALLEY VIEW...
MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LITTLE ORLEANS...
GREAT CACAPON...
HANCOCK...
BERRYVILLE...
BERKELEY SPRINGS...
FISHERS BRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3973 7811 3969 7808 3951 7834 3973 7853
3973 7852 3973 7839
TIME...MOT...LOC 2337Z 330DEG 27KT 3972 7835
$$
BPP767
WWUS51 KLWX 262353
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
753 PM EDT SAT MAY 26 2012
MDC001-043-WVC065-270002-
/O.EXP.KLWX.SV.W.0028.000000T0000Z-120527T0000Z/
WASHINGTON MD-MORGAN WV-ALLEGANY MD-
753 PM EDT SAT MAY 26 2012
...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 800 PM EDT FOR
ALLEGANY...MORGAN AND WASHINGTON COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3973 7811 3969 7808 3951 7834 3973 7853
3973 7852 3973 7839
TIME...MOT...LOC 2352Z 330DEG 27KT 3962 7828
$$
BPPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:34 PM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, May 26, 2:34 PM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 234 PM EDT SAT MAY 26 2012 .SYNOPSIS... HIGH PRESSURE WILL REMAIN OVER THE REGION BRINGING HOT AND HUMID CONDITIONS THROUGH THE MEMORIAL DAY WEEKEND. A COLD FRONT WILL IMPACT THE REGION DURING MIDWEEK. A TROUGH OF LOW PRESSURE MAY MOVE THROUGH THE MID-ATLANTIC REGION LATE NEXT WEEK. && .NEAR TERM /TONIGHT/... FOR THE NEXT SVRL HRS OUR EYES WL BE ON TSTM DVLPMNT OVR THE HIGHLANDS AND ACROSS CENTRAL PA. OVERALL STEERING WIND FIELD IS FM THE NNW AT 5-10 KT. BLV STORMS IN THE HIGHLANDS WL WEAKEN AS THEY MOVE...WHILE THE PA STORMS WL MAKE A SLOW TREK TOWARDS THE MASON- DIXON. QUSTN IS GIVEN THE LGT STEERING FLOW WL THEY MAKE IT INTO MD B4 HTG BEGINS TO WEAKEN? HV ADDED 30-20 POPS FM THE PA BORDER TO BALT THRU THE EVE HRS. RDR SHIFT/EVE SHIFT WL CONTINUE TO MONITOR. AFTERWARDS ANOTHER WARM & HUMID EVE IS ON TAP FOR THE AREA. AGN THERE IS THE PSBLTY OF LGT FOG DVLPMNT LATE TNGT W OF I-95. MAJORITY OF CWA WL SEE LOW TEMPS IN THE MU60S. CITIES WL ONLY DROP INTO THE L70S. HIGHLANDS A60. && .SHORT TERM /SUNDAY/... HIGH PRES RDG WL RMN IN CONTROL OF THE WX SUNDAY. TEMPS WL AGN RUN ABT 10 DEGS ABV NRML FOR THE END OF MAY - HIGHS NEAR 90 W/ SIMILAR HEAT INDICIES. AFTN POP UP TSTMS AGN PSBL OVR THE MTNS. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... THE JET STREAM WILL REMAIN WELL NORTH OF THE AREA ERY NEXT WEEK AS AN UPPER RIDGE ENCOMPASSES THE ERN CONUS. THE CORE OF THE WARM AIR WILL BUILD OVERHEAD AS THE UPPER RIDGE AXIS SHIFTS EWD TOWARD THE ERN SEABOARD. AT THE SFC...SLY RETURN FLOW AROUND THE WRN-ATLANTIC HIGH WILL CONTINUE TO DRAW ATLANTIC MOISTURE TOWARD THE MID-ATLANTIC REGION. THE SETUP WILL KEEP CONDITIONS HOT /MAX TEMPS IN THE LOWER 90S/ AND HUMID /DEWPOINTS IN THE UPPER 60S TO 70F/ WITH HEAT INDICES IN THE MID TO PERHAPS UPPER 90S MON AND TUE. WITH THE JET STREAM SO FAR NORTH...ANY SHORTWAVE TROUGHS RIDING ATOP THE RIDGE SHOULD TRACK NORTH OF THE REGION THRU MON NGT. DAYTIME HEATING IN CONJUNCTION WITH DEVELOPMENT OF TERRAIN CIRCULATIONS MAY BE ENOUGH TO BREAK THE CAP...BUT COVERAGE OF AFTN/EVE CONVECTION SHOULD BE VERY ISO AND CONFINED TO THE HIGHER TERRAIN THRU MON. THE UPPER RIDGE WILL PROGRESS OFF THE ERN SEABOARD TUE AS AN UPSTREAM TROUGH MOVES INTO THE UPPER MIDWEST. CHANCES FOR SHOWERS AND STORMS WILL INCREASE TUE AFTN AND NGT AS A COLD FRONT APPROACHES FROM THE WEST. LARGE-SCALE PATTERN CHANGE IS EXPECTED DURING THE SECOND HALF OF THE WEEK AS A RIDGE DEVELOPS OVER THE WRN CONUS WHILE TROUGHING SHIFTS EWD OVER THE ERN CONUS. THE EXACT DETAILS OF THE FCST WILL DEPEND ON WHAT HAPPENS WITH SUB-TROPICAL STORM BERYL AND ITS INTERACTION WITH THE UPSTREAM TROUGH. AFTER THE COLD FRONT MOVES INTO THE REGION TUE NGT...MODELS ARE TRENDING FOR THE FRONT TO STALL NEAR OR JUST EAST OF THE CHSPK BAY AS THE REMNANTS OF BERYL PASS EAST OF THE DELMARVA ON WED. ANOTHER WAVE OF LOPRES MAY DEVELOP IN THE SOUTHEAST STATES AND IMPACT THE REGION LATE IN THE WEEK. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR CONDS XPCTD TNGT. LGT FOG PSBL LATE TNGT COULD CAUSE VSBY TO DROP BLO 3SM...BUT RAPIDLY IMPRVG AFTR SUNRISE. PATCHY ERY MRNG FOG POSSIBLE AT THE TERMINALS MON AND TUE. AN ISO POP-UP TSRA MAY DEVELOP IN VC OF THE WRN TERMINALS MON AFTN. A COLD FRONT APPROACHES FROM THE WEST TUE. SCT SHRA/TSRA EXPECTED TUE AFTN AND NGT. && .MARINE... IN THE CHES BAY ABV BALTIMORE ISOLD TSTMS ARE PSBL LATE THIS AFTN/ERLY EVE. OTHERWISE NO PROBS ON THE WATERS OVRNGT/SUN. RETURN FLOW AROUND HIPRES WILL YIELD S-SE WINDS AROUND 10-15 KT SUN NGT THRU TUE. THE BEST CHANCE TO SEE HIGHER GUSTS TO 20 KT WILL BE IN THE MAIN STEM OF THE MD CHSPK BAY DURING THE AFTN/EVE HRS MON AND TUE...PARTICULARLY THOSE AREAS THAT ARE PRONE TO SLY CHANNELING. A SCA MAY BE NEEDED. A CHANCE FOR SHOWERS AND STORMS LATE TUE THRU ERY WED AS A COLD FRONT APPROACHES FROM THE WEST. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && PRODUCTS...WOODY!/JRK
Hazardous weather outlook, May 26, 6:57 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 657 PM EDT SAT MAY 26 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 271000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 657 PM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES ABOVE 90 DEGREES WITH HEAT INDEX VALUES IN THE MID 90S ARE POSSIBLE SUNDAY THROUGH TUESDAY. PREPARE FOR THE HEAT IF YOU PLAN TO ATTEND ANY OUTDOOR EVENTS. DRINK PLENTY OF WATER AND DRESS IN LIGHTWEIGHT AND LOOSE FITTING CLOTHES. GET INTO THE SHADE WHEN POSSIBLE AND LIMIT PHYSICAL EXERTION. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE LATE MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-271000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 657 PM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ACROSS WESTERN MARYLAND AND THE EXTREME EASTERN WEST VIRGINIA PANHANDLE THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES ABOVE 90 DEGREES WITH HEAT INDEX VALUES IN THE MID 90S ARE POSSIBLE SUNDAY THROUGH TUESDAY. PREPARE FOR THE HEAT IF YOU PLAN TO ATTEND ANY OUTDOOR EVENTS. DRINK PLENTY OF WATER AND DRESS IN LIGHTWEIGHT AND LOOSE FITTING CLOTHES. GET INTO THE SHADE WHEN POSSIBLE AND LIMIT PHYSICAL EXERTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 26, 4:11 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 411 PM EDT SAT MAY 26 2012 MDZ501-502-WVZ504-262045- EXTREME WESTERN ALLEGANY MD-CENTRAL AND EASTERN ALLEGANY MD- EASTERN MINERAL WV- 411 PM EDT SAT MAY 26 2012 ...STRONG THUNDERSTORM TO AFFECT ALLEGANY AND EASTERN MINERAL COUNTIES... AT 410 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES EAST OF MOUNT SAVAGE...MOVING SOUTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE LA VALE...RIDGELEY AND CUMBERLAND. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3954 7867 3951 7893 3972 7891 3972 7876 TIME...MOT...LOC 2010Z 347DEG 5KT 3969 7884 BPP
Special weather statement, May 26, 4:32 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
432 PM EDT SAT MAY 26 2012
MDZ501-502-WVZ504-262100-
EXTREME WESTERN ALLEGANY MD-CENTRAL AND EASTERN ALLEGANY MD-
EASTERN MINERAL WV-
432 PM EDT SAT MAY 26 2012
...STRONG THUNDERSTORM TO AFFECT ALLEGANY AND MINERAL COUNTIES...
AT 431 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF LONACONING...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE LONACONING AND FROSTBURG.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3963 7873 3941 7883 3950 7907 3966 7898
3967 7897 3968 7896
TIME...MOT...LOC 2031Z 291DEG 13KT 3960 7901
BPPLocal storm report, May 26, 4:53 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
453 PM EDT SAT MAY 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL FROSTBURG 39.66N 78.93W
05/26/2012 E0.75 INCH ALLEGANY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1200156
TCHSpecial weather statement, May 26, 4:57 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 457 PM EDT SAT MAY 26 2012 MDZ501-502-WVZ504-262130- EXTREME WESTERN ALLEGANY MD-CENTRAL AND EASTERN ALLEGANY MD- EASTERN MINERAL WV- 457 PM EDT SAT MAY 26 2012 ...STRONG THUNDERSTORM TO AFFECT ALLEGANY AND MINERAL COUNTIES... AT 457 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MIDLOTHIAN...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE RIDGELEY AND FORT ASHBY. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3964 7871 3946 7878 3953 7903 3967 7895 TIME...MOT...LOC 2057Z 292DEG 7KT 3964 7893 BPP
Special weather statement, May 26, 5:59 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
559 PM EDT SAT MAY 26 2012
WVZ506-262230-
EASTERN PENDLETON WV-
559 PM EDT SAT MAY 26 2012
...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON COUNTY...
AT 559 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF FRANKLIN...MOVING SOUTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE MOYERS AND SUGAR GROVE.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.
&&
LAT...LON 3865 7932 3846 7924 3845 7926 3844 7942
3844 7943 3845 7945 3864 7945
TIME...MOT...LOC 2159Z 351DEG 9KT 3858 7939
BPPSpecial weather statement, May 26, 7:11 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
711 PM EDT SAT MAY 26 2012
MDZ003-502-WVZ051-270000-
WASHINGTON MD-MORGAN WV-CENTRAL AND EASTERN ALLEGANY MD-
711 PM EDT SAT MAY 26 2012
...STRONG THUNDERSTORM TO AFFECT WASHINGTON...MORGAN AND EASTERN
ALLEGANY COUNTIES...
AT 708 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES NORTH OF BELLEGROVE...MOVING SOUTHEAST AT 25 MPH.
THIS STORM WILL MOVE SOUTH OF THE MASON DIXON LINE...AND AFFECT
EASTERN ALLEGANY...WASHINGTON AND MORGAN COUNTIES BETWEEN 730 PM AND
800 PM. SOME LOCATIONS IMPACTED INCLUDE BELLEGROVE...FOREST PARK AND
HANCOCK.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN
BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE
TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3973 7812 3971 7811 3957 7840 3973 7848
3973 7839
TIME...MOT...LOC 2308Z 319DEG 23KT 3988 7837
BPPThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:32 PM EDT | Special Weather Statement | LWX | Mineral | 28 min |
| May 26, 5:59 PM EDT | Special Weather Statement | LWX | Pendleton | 31 min |
| May 26, 7:11 PM EDT | Special Weather Statement | LWX | Morgan | 49 min |
| May 26, 4:11 PM EDT | Special Weather Statement | LWX | Allegany | 34 min |
| May 26, 4:57 PM EDT | Special Weather Statement | LWX | Allegany | 33 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.